Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 11, 2021Greene County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 11, 2021, 4:04 PM CDT for Greene County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 4:04 PM CDT (21:04 UTC)
Expired
Aug 11, 2021, 4:45 PM CDT
In force
41 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Greene County, MS

The radar

The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3290 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3290 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS84 KMOB 112104
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Wed Aug 11 2021
 
MSZ076-112145-
Greene MS-
404 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Greene
County through 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Fruitdale, or 10 miles northeast of Leakesville.
This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This storm will remain over mainly rural areas of northeastern Greene
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3141 8852 3133 8844 3126 8844 3123 8847
      3128 8863
TIME...MOT...LOC 2104Z 122DEG 3KT 3129 8848 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:16 PM CDT, 48 minutes earlier.

Area forecast discussion, Aug 11, 3:16 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
316 PM CDT Wed Aug 11 2021

.NEAR TERM UPDATE /Now Through Thursday/...A persistent mid to upper
level ridge over the Southeast will dominate the pattern through
Thursday as a weak upper level low meanders over the Florida
peninsula. Down in the lower levels, the local area remains on the
western periphery of a surface ridge over the western Atlantic
through Thursday. The overall flow aloft and at the surface remains
relatively weak in this pattern. Given no real forcing aloft, the
main driver for the development of showers and storms continues to
be the sea breeze and any colliding outflow boundaries. PWATs
continue to rise with around 2.0+ inches along the coast this
afternoon with slightly drier values north of the Highway 84
corridor. Onshore flow remains in place on Thursday, allowing
moisture to continually stream into the area during the day.

Scattered showers and storms will continue into the early evening
hours with sufficient instability (MLCAPE of 2000+ J/kg) and several
remnant outflow boundaries surging across the area. Convection will
slowly diminish across inland areas this evening with the loss of
daytime heating. Expect showers and storms to re-develop over the
Gulf after midnight along the land breeze with storms firing up in
the pre-dawn hours right along the coast. Storms will continue to
develop along the sea breeze through the morning hours and spread
inland through the day. The highest coverage will remain across the
southern half of the area through the morning and early afternoon
before transitioning inland by late afternoon. Similar to today, a
few storms (wet microbursts) will be capable of producing gusty
winds, although widespread severe weather is not anticipated. Given
the high PWATs and weak flow aloft, a few storms will be capable of
producing heavy rainfall with minor flooding issues possible this
afternoon and Thursday, especially in urban areas and typical
flood prone areas/trouble spots.

Heat stress remains a concern on Thursday. Temperatures this
afternoon remain in the upper 80s to low 90s thanks to the coverage
of showers and storms earlier today. Low temperatures continue to
sound like broken record overnight as temperatures only fall into
the mid to low 70s inland with upper 70s to near 80° at the beaches.
Rinse and repeat for Thursday as highs rise into the mid to low 90s
across the entire area thanks to the coverage of showers and storms.
Dewpoints remain in the mid 70s inland (mixing out into the low 70s
in the afternoon) with upper 70s at the beaches on Thursday. This
combination will result in heat indices of 101-107° on Thursday, so
a Heat Advisory will not be necessary.

Rip current risk remains LOW through the near term. 07/mb

&&

.SHORT TERM /Thursday night Through Saturday night/...
Synoptically, and through the period, the region remains in a
weakness between two high pressure cells, one just off the Mid-
Atlantic Coast and a second over the Plains. Very little change in
the surface mean seas level pressure field, as a result. The tail
end of the period (i.e., from midday Saturday on), will sees
falling upper heights as Fred makes its move into the SE Gulf of
Mexico). This weakness is associated with abundant deep layer
moisture and lower overall static stabilities. Breaking it all
down, it will be a wet period with rain chances running about 20%
above normal on average. There will still be a tendency to see
land breeze showers and thunderstorms over the water at night and
early morning reversing to being over land, and with inland
progression during the afternoon. We will mention that dry air
aloft in the mid- and upper levels with allow afternoon
thunderstorms to have near severe to locally severe downdraft
potential, both Friday and Saturday afternoons. Heat indices 100
to 106 degrees (perhaps 106-108 F in pockets) both afternoons. /23 JMM

&&

.EXTENDED TERM /Sunday Through Wednesday/...The main feature of
concern continues to be Tropical Storm Fred, which is currently
forecast to move into the SE Gulf of Mexico Saturday morning, to
be then be located west of the central FL Peninsula by Sunday
morning and then landfall somewhere across the FL Panhandle by
early Monday morning. The track forecast continues to have quite a
bit of uncertainty with it - still, as the day 5 western edge of
the cone ranges from being just east of Lake Pontchartrain on its
western edge to near Jacksonville, FL on its eastern edge. So, we
have some time, but NOW IS the time to be making preparedness
plans in the event you have to enact them. The potential for wind
impacts continues to increase during the past 24 hours, as there
is now about a 1 in 10 chance of seeing 39 mph or higher west of
I-65, ranging to nearly a 2 in 10 chance of experiencing the same
near Destin. Also, the rip current risk will become HIGH over the
weekend and remain so well into next week. The current earliest
reasonable arrival time of tropical storm force winds would be
Sunday morning east of Pensacola and along the coast, but most
likely later in the day on Sunday. So, keep watching the trends
and we'll keep breaking down the impacts in space and time. There
are a lot of factors that will ultimately determine the precise
path of the storm and future adjustments will be necessary. Given
our current sensible weather forecast, on Sunday, showers and
thunderstorms will advance into the region from the southeast on
Fred's western periphery. Rain chances remain elevated Sunday
Night, Monday, Tuesday and into Wednesday (with the highest
chances being east of I-65 Corridor Monday and Tuesday) as Fred's
moisture envelope continues to diminish in areal extent, but still
will be acting to increase rain chances over our region. High
temperatures through the period will be most stunted east of the
I-65 Corridor from Sunday on and will range from the lower 90s
over interior SE MS to the upper 80s east of I-65. Overnight lows
mainly in the 70s. /23 JMM

&&

.MARINE...No impacts expected through at least Saturday aside from
higher winds and seas near scattered storms. We continue to monitor
Tropical Storm Fred as it is forecast to enter the southeastern Gulf
of Mexico on Saturday. This system will increase winds and waves
on both Sunday into Monday. Refer to the official National
Hurricane Center advisories for more information regarding Fred. 07/mb

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 11, 12:58 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CDT Wed Aug 11 2021

FLZ203>205-111845-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
1258 PM CDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of southwestern
Okaloosa and southeastern Santa Rosa Counties through 145 PM CDT...

At 1258 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles northeast of Navarre, or 13 miles northwest of Wright, moving
north at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Bagdad, Roeville and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3043 8696 3046 8693 3051 8702 3053 8700
      3052 8699 3058 8699 3059 8703 3057 8700
      3053 8704 3066 8714 3080 8669 3052 8669
      3044 8689 3045 8692 3044 8690 3044 8691
      3042 8695
TIME...MOT...LOC 1758Z 164DEG 9KT 3057 8681

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 1:05 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
105 PM CDT Wed Aug 11 2021

ALZ261>263-111845-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
105 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 145 PM CDT...

At 105 PM CDT, Doppler radar was tracking a strong thunderstorm over
Satsuma, moving northwest at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Chickasaw, Satsuma, Creola, Axis and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8804 3077 8803 3075 8807 3083 8829
      3105 8805 3088 8789 3086 8791 3086 8788
      3083 8790 3084 8791 3085 8791 3079 8794
      3079 8799 3080 8799 3076 8802 3074 8800
      3075 8800 3075 8799 3073 8800
TIME...MOT...LOC 1805Z 129DEG 14KT 3083 8802

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 3:01 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Wed Aug 11 2021

MSZ067-112045-
Wayne MS-
301 PM CDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of western Wayne County
through 345 PM CDT...

At 300 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles southeast of Mill Creek, or 12 miles west of Waynesboro,
moving west at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3182 8894 3184 8872 3169 8861 3145 8894
TIME...MOT...LOC 2000Z 108DEG 12KT 3164 8885

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 3:20 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
320 PM CDT Wed Aug 11 2021

ALZ051-MSZ067-112100-
Choctaw AL-Wayne MS-
320 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southwestern Choctaw
and northeastern Wayne Counties through 400 PM CDT...

At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gilbertown, or 16 miles south of Butler, moving west at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3195 8816 3180 8819 3184 8873 3185 8863
      3189 8848 3203 8845
TIME...MOT...LOC 2019Z 104DEG 15KT 3186 8828

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 3:48 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
348 PM CDT Wed Aug 11 2021

MSZ076-112130-
Greene MS-
348 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northwestern Greene
County through 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Leakesville, moving northwest at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern Greene
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3136 8884 3143 8867 3143 8866 3131 8854
      3123 8865 3131 8884
TIME...MOT...LOC 2048Z 137DEG 9KT 3131 8866

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Aug 11, 4:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Wed Aug 11 2021

MSZ076-112145-
Greene MS-
404 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Greene
County through 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Fruitdale, or 10 miles northeast of Leakesville.
This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern Greene
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3141 8852 3133 8844 3126 8844 3123 8847
      3128 8863
TIME...MOT...LOC 2104Z 122DEG 3KT 3129 8848

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:15 PM CDTSpecial Weather StatementMOBCovington30 min
Aug 10, 8:07 PM CDTSpecial Weather StatementMOBConecuh53 min
Aug 10, 8:09 PM CDTSpecial Weather StatementMOBEscambia51 min
Aug 10, 8:13 PM CDTSpecial Weather StatementMOBEscambia47 min
Aug 10, 8:52 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Aug 10, 10:15 PM CDTSpecial Marine WarningMOB59 min
Aug 11, 10:49 AM CDTSpecial Weather StatementMOBBaldwin26 min
Aug 11, 11:24 AM CDTSpecial Weather StatementMOBMobile36 min
Aug 11, 12:20 PM CDTSpecial Weather StatementMOBMobile40 min
Aug 11, 1:05 PM CDTSpecial Weather StatementMOBMobile40 min
Aug 11, 3:20 PM CDTSpecial Weather StatementMOBChoctaw40 min
Aug 11, 4:20 PM CDTSpecial Weather StatementMOBWashington40 min
Aug 11, 4:40 PM CDTSpecial Weather StatementMOBWilcox35 min
Aug 11, 5:15 PM CDTSpecial Weather StatementMOBWilcox45 min
Aug 11, 5:56 PM CDTSpecial Weather StatementMOBConecuh49 min
Aug 11, 6:12 PM CDTSpecial Weather StatementMOBCrenshaw48 min
Aug 11, 6:29 PM CDTSevere Thunderstorm WarningMOBCrenshaw46 min
Aug 11, 6:43 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh47 min
Aug 10, 7:46 PM CDTSpecial Weather StatementMOBOkaloosa44 min
Aug 11, 11:30 AM CDTSpecial Weather StatementMOBEscambia45 min
Aug 11, 12:58 PM CDTSpecial Weather StatementMOBSanta Rosa47 min
Aug 11, 3:01 PM CDTSpecial Weather StatementMOBWayne44 min
Aug 11, 3:15 PM CDTSevere Thunderstorm WarningMOBWayne23 min
Aug 11, 3:33 PM CDTSevere Thunderstorm WarningMOBWayne22 min
Aug 11, 3:48 PM CDTSpecial Weather StatementMOBGreene42 min
Aug 11, 4:09 PM CDTSevere Thunderstorm WarningMOBGreene32 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.